Alert archive / South Dakota / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 15, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 5, 2014, 4:08 PM CDT for Deuel County, South Dakota. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2014, 4:08 PM CDT (21:08 UTC)
- Expired
- Jun 5, 2014, 4:30 PM CDT
- In force
- 22 min
- Issued by
- NWS Aberdeen, SD
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Deuel County, SD
The radar
The Sioux Falls radar (KFSD), 130 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 9.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 575 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:42 PM CDT, 26 minutes earlier.
Area forecast discussion, Jun 5, 3:42 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 342 PM CDT THU JUN 5 2014 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT UPPER SHORT WAVE CIRCULATION LEAVING EASTERN SD LATE THIS AFTERNOON KICKING OFF SOME SHOWERS/STORMS IN NORTHEAST SD AND WEST CENTRAL MN. VISIBLE SATELLITE ALSO SHOWING SOME GOOD CU TOWERS DEVELOPING TO THE NORTHWEST OF ABERDEEN WITH THE RADAR ALSO SHOWING SOME WEAK RETURNS. WILL KEEP IN SLIGHT CHANCE SHOWERS/STORMS IN THE EASTERN CWA THROUGH THE REST OF THE AFTERNOON. OTHERWISE...THE MODELS SHOW PRETTY GOOD AGREEMENT WITH THE REST OF THE SHORT TERM. A LARGE UPPER LOW PRESSURE AREA IN SOUTHERN CANADA WILL MOVE EAST THROUGH FRIDAY WITH A CANADIAN COLD FRONT PUSHING SOUTHWARD ACROSS OUR CWA INTO FRIDAY MORNING. THUS...MUCH COOLER TEMPERATURES ARE EXPECTED ACROSS THE CWA FRIDAY AND ESPECIALLY SATURDAY AS CANADIAN HIGH PRESSURE BUILDS IN. HIGHS ON FRIDAY WILL RANGE FROM AROUND 60 DEGREES FAR NORTHWEST IN THE CWA TO THE LOWER 70S FAR SOUTHEAST. WITH THE UPPER LOW PRESSURE AREA IN CANADA...THE JET STREAM WILL BE MOVING FROM WEST TO EAST OVER OUR REGION WITH SEVERAL DECENT SHORT WAVES MOVING THROUGH IT. THE MODELS ALL SHOW SOME RAINFALL WITH THESE SYSTEMS INTO SATURDAY. THE EC MODEL SEEMED TO HAVE THE MOST COVERAGE OF RAINFALL ALONG WITH AMOUNTS. THUS...EXPECT CLOUDS TO SPREAD IN FROM THE WEST TONIGHT ALONG WITH SHOWERS/STORMS MAINLY INTO THE NORTH CENTRAL BY MORNING. THESE WILL DEVELOP/SPREAD INTO THE REST OF THE CWA INTO FRIDAY NIGHT DROPPING OUT OF THE CWA INTO LATE SATURDAY AFTERNOON. INCREASED POPS THROUGH MUCH OF THE TIME PERIOD. WITH THE CLOUDS AND RAINFALL...SATURDAYS HIGHS SHOULD ONLY BE IN THE LOWER TO MID 60S. SATURDAY NIGHT WILL BE CLEAR WITH WINDS BECOMING LIGHT UNDER SURFACE HIGH PRESSURE. .LONG TERM...SUNDAY THROUGH THURSDAY SHORTWAVE ENERGY WILL BE TRACKING ACROSS THE AREA ON SUNDAY WITH A CHANCE FOR SHOWERS AND THUNDERSTORMS. THEN IT WOULD APPEAR A FEW DAYS OF DRYNESS ARE IN STORE BEFORE THE PATTERN GETS ACTIVE AGAIN BY THE MIDDLE OF NEXT WEEK. GENERALLY ACCEPTED ALLBLEND POPS...BUT DID TRIM THINGS BACK TO THE WEST A BIT FOR SUNDAY. OTHERWISE...TEMPS START OFF ON THE COOL SIDE ON SUNDAY WITH HIGHS IN THE 60S. MODELS SHOW A GRADUAL WARMING TREND INTO NEXT WEEK. && .AVIATION... 18Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS VFR CONDITIONS WILL PERSIST AT ALL TAF SITES. WILL MAINTAIN MENTION OF VCTS AT KATY FOR THE EARLY AFTERNOON AS SURFACE TROUGH MOVES THROUGH. COLD FRONT WILL DROP SOUTH OVER THE AREA FRIDAY MORNING...SWITCHING WINDS TO THE NORTH AND BRINGING LOWERING CLOUD COVER. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && SHORT TERM...MOHR LONG TERM...TMT AVIATION...TMT WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Jun 5, 4:15 AM CDT, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 415 AM CDT THU JUN 5 2014 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-060915- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 415 AM CDT THU JUN 5 2014 /315 AM MDT THU JUN 5 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT WEAK SHOWERS AND STORMS WILL DEVELOP ACROSS THE FORECAST AREA TODAY...BUT DISSIPATE BY LATE AFTERNOON. SEVERE WEATHER IS NOT EXPECTED WITH THIS SYSTEM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND STORMS REMAIN IN THE FORECAST FOR FRIDAY AND SATURDAY. SEVERE WEATHER IS NOT EXPECTED WITH THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. CONNELLY
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:26 PM CDT | Severe Thunderstorm Warning | ABR | Corson | 37 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.